# SDR 2001FA0000305

- Difficulty date: September 18, 2001
- Submitted: September 18, 2001
- Operation: General aviation
- Aircraft: N7331Y
- Make and model: Piper PA-30
- Aircraft serial: 30292
- Aircraft time: 4,282 hours
- Engine: Lyc IO320B1A
- Engine time: 4,282 hours
- Propeller: Hartzl HCE2YL2
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Seal
- Part number: LW13792
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

DURING A CROSS-COUNTRY FLIGHT BETWEEN CNO AND SPF (31 AUG 01 THRU 3 SEP 01), OIL STREAKS FROM THE NOSE BOWLS OF BOTH ENGINES INCREASED WITH EACH LEG.  UPON RETURN TO CNO, COWLS AND PROPELLERS HAVE BEEN REMOVED.  DURING INSPECTION OF ENGINE NOSE SEALS, BOTH SEALS HAVE BEEN "BLOWN OUT" OF THE CASE, AND ARE HANGING FROM THE CRANKSHAFT BETWEEN THE CASE AND PROP FLANGE. BOTH ENGINES HAVE 80 HOURS SINCE OVERHAUL BY LYCOMING. ENGINE OIL ANALYSIS WILL BE PERFORMED AND FILTERS CUT OPEN FOR INSPECTION.
